South Carolina, 2012Damaging Winds in South Carolina, August 17, 2012
August 17, 2012 · NWS CHS · 6 events in 4 counties and zones
A broad upper trough was in place across the eastern United States with an inland surface trough in the lee of the Appalachian Mountains. Scattered to numerous thunderstorms developed near the surface trough and affected much of Georgia and South Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper trough was in place across the eastern United States with an inland surface trough in the lee of the Appalachian Mountains. Scattered to numerous thunderstorms developed near the surface trough and affected much of Georgia and South Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 17, 3:01 PM EST, 19 minutes earlier.
Area forecast discussion, Aug 17, 3:01 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT FRI AUG 17 2012
.SYNOPSIS...
AN INLAND TROUGH OF LOW PRESSURE WILL PREVAIL THROUGH FRIDAY.
A COLD FRONT WILL APPROACH FROM THE NORTH SATURDAY AND STALL ACROSS
NORTHERN SOUTH CAROLINA SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL
LINGER TO THE NORTH THROUGH EARLY NEXT WEEK BEFORE SHIFTING
OFFSHORE.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS NOW MOVING IN FROM THE WEST
AND IMPACTING OUR WESTERN COUNTIES. OTHER MORE ISOLATED STORMS
FORMING ALONG THE SEA BREEZE...MAINLY OVER CHARLESTON COUNTY.
EXPECT SCATTERED CONVECTION TO CONTINUE THROUGH THE AFTERNOON AND
EARLY EVENING AS STORMS MOVE GENERALLY FROM WEST TO EAST. THERE IS
STILL THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS...BUT
LATEST TRENDS SEEM TO BE FAVORING LOWER CHANCES FOR ANY SEVERE STORMS.
FOR TONIGHT...MODELS ARE HINTING AT ANOTHER ROUND OF CONVECTION TO
FIRE UP LATER TONIGHT WITH ASSOCIATED WITH A SHORT WAVE TROUGH.
SEEMS MODELS TYPICALLY OVERDO THESE TYPE OF NOCTURNAL EVENTS
DURING THE SUMMER...AND HAVE CONTINUE LOW/SLIGHT CHANCE POP
FORECAST FOR NOW.
LOW TEMPS WILL BE IN THE LOWER 70S MOST AREAS...EXCEPT MID 70S
CLOSER TO THE COAST. THE POTENTIAL FOR PATCHY FOG HAS INCREASED
FOR LATER TONIGHT GIVEN THE MORE WIDESPREAD RAINFALL THIS
AFTERNOON...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN FORECAST
AT THIS TIME.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...A COLD FRONT WILL SAG SOUTH INTO THE SOUTH CAROLINA
MIDLANDS AND PEE DEE SATURDAY AFTERNOON IN RESPONSE TO SHORTWAVE
ENERGY DIGGING ACROSS THE EASTERN OHIO VALLEY AND CENTRAL
APPALACHIANS. THE EVOLUTION OF CONVECTION IS RATHER UNCERTAIN WITH
MODELS SHOWING A POTENTIAL FOR SOME FAIRLY SIGNIFICANT LOWER MID-
LEVEL THETA AIR ADVECTING INTO THE REGION AHEAD OF THE FRONT
DURING PEAK HEATING. THE LATEST NAM IS THE MOST AGGRESSIVE WITH
THE MID-LEVEL DRYING WHILE THE SIGNALS IN THE GFS/ECMWF ARE NOT AS
PRONOUNCED. THE EVENTUAL COVERAGE OF SHOWERS/TSTMS WILL BE CLOSELY
TIED TO THIS GIVEN THE LACK OF SIGNIFICANT UPPER FORCING. PLAN TO
LOWER POPS SLIGHTLY TO 20-40 PERCENT GIVEN THE LATEST MODEL TRENDS
WITH THE HIGHEST GRIDDED POPS PLACED ACROSS THE INTERIOR AND FAR
NORTHERN ZONES WHICH WILL BE CLOSEST TO THE COLD FRONT ITSELF.
CONVERGE MAY BE MORE LIMITED ACROSS SOUTHEAST GEORGIA WHERE
CONVECTION WILL BE PRIMARY CLUSTERED ALONG THE SEA BREEZE AND
VARIOUS CONVECTIVE OUTFLOWS.
MODIFIED SOUNDINGS SHOW MODEST INSTABILITY WILL BE IN PLACE WITH
FAIRLY WEAK SHEAR PROFILES. 0-6KM BULK SHEAR IS FORECAST TO INCREASE
TO 20-25 KT BY LATE AFTERNOON ACROSS THE CHARLESTON TRI-COUNTY
WHICH MAY PROVIDE ENOUGH SUPPORT FOR MORE ORGANIZE MULTI-CELLULAR
CLUSTERS...ESPECIALLY IF MESOSCALE BOUNDARY INTERACTIONS OCCUR. THE
SPC DAY 2 SEVERE WEATHER OUTLOOK GUIDANCE PRODUCT CURRENTLY
HIGHLIGHTS THE NORTHERN PARTS OF THE FORECAST AREA IN A SLIGHT RISK
FOR SEVERE TSTMS...BUT CURRENT DATA SUGGEST THE GREATEST RISK FOR
ORGANIZED SEVERE WEATHER WILL BE DISPLACED FARTHER TO NORTH AND
NORTHEAST WHERE SHEAR PROFILES WILL BE THE STRONGEST. THE RISK FOR
ORGANIZED SEVERE WEATHER LOOKS TOO MARGINAL TO INCLUDE A MENTION IN
THE HAZARDOUS WEATHER OUTLOOK ATTM. HOPEFULLY...THE NEXT FEW MODELS
RUNS WILL YIELD A CLEARER PICTURE ON HOW CONVECTION WILL EVOLVE.
SUNDAY...SCATTERED SHOWERS/TSTMS ARE EXPECTED DURING THE AFTERNOON/
EARLY EVENING HOURS AS A RATHER POTENT SOUTHERN STREAM SHORTWAVE
CROSSES THE REGION DURING PEAK HEATING. A STATIONARY FRONT TO THE
NORTH...LINGERING CONVECTIVE OUTFLOWS FROM TSTMS SATURDAY AS WELL AS
THE AFTERNOON SEA BREEZE CIRCULATION WILL THE PRIMARY FOCI FOR
CONVECTIVE DEVELOPMENT. SOUNDINGS SHOW MODEST SBCAPE...BUT
CONSIDERABLE CLOUD COVER WILL LIMIT OVERALL INSTABILITY SOMEWHAT.
0-6KM BULK SHEAR ON THE ORDER OF 15-20 KT COULD SUPPORT A FEW SEVERE
MULTI-CELLULAR CLUSTERS A FEW OF WHICH COULD BECOME SEVERE. AN
ORGANIZED SEVERE EVENT IS UNLIKELY ATTM. GRIDDED POPS OF 40-50 PCNT
LOOK REASONABLE DURING THIS TIME FRAME...BUT HIGHER POPS MAY
EVENTUALLY BE NEEDED.
MONDAY...ANOTHER ROUND OF SCATTERED SHOWERS/TSTMS IS EXPECTED AS A
PLETHORA OF IMPULSES ROUNDING THE BASE OF THE LONG-WAVE TROUGH
TRAVERSE THE REGION AND INTERACTS WITH INCREASING TROPICAL
MOISTURE...LIKELY ASSOCIATED WITH THE REMNANTS OF TROPICAL
DEPRESSION 7 IN THE BAY OF CAMPECHE. WILL CAP POPS AT 40
PERCENT...BUT HIGHER POPS MAY BE NEEDED AS TEMPORAL AND SPATIAL
DETAILS BECOME MORE CERTAIN.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER TROUGH WILL REMAIN ANCHORED ACROSS THE EASTERN HALF OF THE
UNITED STATES THROUGH MID WEEK. INITIALLY A STALLED COLD FRONT WILL
REMAIN OFFSHORE BEFORE PULLING AWAY FROM THE AREA AROUND WEDNESDAY.
THE UPPER TROUGH WILL BEGIN TO WEAKEN THEREAFTER...BUT MODELS STILL
SHOW A SERIES OF WEAK DISTURBANCES SWINGING ACROSS THE AREA.
OVERALL...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE EXPENDED PERIOD...ESPECIALLY DURING THE TRADITIONAL
AFTERNOON HOURS. SLIGHTLY BELOW NORMAL TEMPERATURES ARE ALSO
EXPECTED TO CONTINUE WITH HIGHS IN THE UPPER 80S AND LOWS POSSIBLY
DIPPING INTO THE MID TO UPPER 60S.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CONVECTION HAS KICKED OFF RATHER EARLY AGAIN TODAY. THE BEST
CHANCE FOR CONVECTION WILL BE AT KSAV WITH STORMS ALREADY
DEVELOPING TO THE SOUTH AND WEST OF THE AREA. HAVE GONE FOR TEMPO
STORMS THROUGH THE AFTERNOON...BUT HAVE KEPT VFR CIGS FOR NOW.
CHANCES FOR CONVECTION LESS FOR KCHS...BUT THINK THEY WILL HAVE
ISOLATED STORMS AROUND THE AREA LATER THIS AFTERNOON WITH THE SEA
BREEZE AND OTHER STORMS THAT FORM AND MOVE IN FROM THE WEST.
CONVECTION SHOULD DISSIPATE THIS EVENING WITH VFR EXPECTED TO
PREVAIL. WILL MONITOR THE POTENTIAL FOR PATCHY FOG LATER
TONIGHT...ESPECIALLY IN AREAS THAT RECEIVED RAINFALL.
EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SOME LOW CLOUDS
AROUND EACH MORNING THROUGH THE WEEKEND...POSSIBLY ENOUGH TO LOWER
CIGS TO MVFR FOR AN HOUR OR TWO. OTHERWISE...SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...COULD
RESULT IN TEMPORARY REDUCTIONS IN CIGS/VSBYS THIS WEEKEND.
&&
.MARINE...
NO HIGHLIGHTS EXPECTED THROUGH TONIGHT. A TROUGH OF LOW PRESSURE
WILL REMAIN INLAND WITH AN ATLANTIC RIDGE CENTERED WELL SOUTHEAST
OF THE REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED MAINLY THIS EVENING...BUT ADDITIONAL SHOWERS AND
THUNDERSTORMS COULD DEVELOP AGAIN LATER TONIGHT. WINDS ARE
EXPECTED TO REMAIN GENERALLY 15 KTS OR LESS AND SEAS 3 FEET OR
LESS THROUGH TONIGHT. WINDS MAY BRIEFLY SURGE TO 15-20 KTS LATER
TONIGHT OVER THE SC WATERS. HOWEVER...DUE TO A RELATIVELY SHORT
DURATION AND UNCERTAINTY IN THE FORECAST FOR THIS SURGE TO
OCCUR...HAVE KEPT OUT OF FORECAST FOR NOW.
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH THE
WEEKEND...BEFORE STALLING JUST OFF THE SOUTHEAST COAST BY THE MIDDLE
OF NEXT WEEK. OVERALL...A SOUTH-SOUTHWEST FLOW IS GENERALLY EXPECTED
EACH DAY...WITH THE FLOW VEERING OFFSHORE DURING THE NIGHTTIME/EARLY
MORNING HOURS. GENERALLY BRIEF SURGES UPWARDS OF 15-20 KT WILL
OCCUR AT TIMES...ESPECIALLY SUNDAY THROUGH MONDAY NIGHT AS THE
PRESSURE GRADIENT TIGHTENS IN ASSOCIATION WITH THE APPROACHING
COLD FRONT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...
LONG TERM...JHP
AVIATION...RFM
MARINE...RFM
Hazardous weather outlook, Aug 17, 3:57 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
457 AM EDT FRI AUG 17 2012
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-181000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
457 AM EDT FRI AUG 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON INTO THIS EVENING.
A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-350-352-354-374-181000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
457 AM EDT FRI AUG 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 2:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT FRI AUG 17 2012
GAZ087-088-100-172015-
BULLOCH-JENKINS-SCREVEN-
342 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
BULLOCH COUNTIES THROUGH 415 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROCKY FORD...MOVING EAST AT 10 MPH. OTHER
STRONG STORMS WERE DEVELOPING WEST TO NORTH OF PORTAL.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BUTTS...CAPTOLO...DOVER...EMMALANE...HERNDON...HILLTONIA...
HUNTERS...MILLEN...NEWINGTON...ROCKY FORD...SCARBORO...SYLVANIA AND
WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3283 8215 3293 8155 3256 8146 3256 8203
3261 8201 3266 8209 3282 8215
TIME...MOT...LOC 1941Z 260DEG 9KT 3267 8176Local storm report, Aug 17, 2:45 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG MONTGOMERY 31.95N 81.11W
08/17/2012 CHATHAM GA BROADCAST MEDIA
TREE BLOCKING RAILROAD AVE AT SHIPYARD ROAD.
&&
EVENT NUMBER CHS1200689
MTESpecial weather statement, Aug 17, 2:51 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT FRI AUG 17 2012
GAZ114-137-172015-
LONG-TATTNALL-
351 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 415 PM EDT...
AT 347 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR FIVE POINTS...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE AND MENDES...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3202 8197 3179 8180 3178 8198 3181 8202
3182 8205 3186 8211 3193 8213
TIME...MOT...LOC 1952Z 261DEG 9KT 3188 8204Special weather statement, Aug 17, 2:52 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI AUG 17 2012
SCZ043-044-172015-
DORCHESTER-INLAND COLLETON-
352 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 415 PM EDT...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ISLANDTON...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...CANADYS...COLLETON...HARLEYVILLE...INDIAN FIELD...
ISLANDTON...LODGE...PADGETTS...REEVESVILLE...RUFFIN...SAINT GEORGE...
SMOAKS AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3319 8039 3279 8086 3305 8104 3310 8095
3310 8093 3307 8090 3309 8089 3313 8090
3314 8089 3331 8055
TIME...MOT...LOC 1952Z 236DEG 6KT 3293 8086Local storm report, Aug 17, 3:00 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 2 WSW MONTGOMERY 31.93N 81.15W
08/17/2012 CHATHAM GA BROADCAST MEDIA
LARGE TREE FELL ON A HOUSE.
&&
EVENT NUMBER CHS1200690
MTESpecial weather statement, Aug 17, 3:14 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT FRI AUG 17 2012
GAZ088-SCZ040-172045-
ALLENDALE-SCREVEN-
414 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 445 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING NORTHEAST
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...MILLETT AND SEIGLING...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8151 3313 8140 3297 8120 3279 8145
3304 8155
TIME...MOT...LOC 2014Z 246DEG 8KT 3297 8147Thunderstorm Wind, Colleton
- When
- August 17, 3:20 PM EST to 3:21 PM EST
- Where
- Colleton County, 1.8 mi NW of Walterboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- State Official
- Coordinates
- 32.920, -80.670
Multiple trees and power lines down near the intersection of Robertson Boulevard and Bells Highway.
Thunderstorm Wind, Colleton
- When
- August 17, 3:21 PM EST to 3:22 PM EST
- Where
- Colleton County, 0.9 mi NW of Hendersonville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 32.790, -80.730
Multiple trees down in Hendersonville.
Thunderstorm Wind, Allendale
- When
- August 17, 3:24 PM EST to 3:25 PM EST
- Where
- Allendale County, 1.35 mi ENE of Appleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 33.040, -81.350
One tree down on Route 125.
Thunderstorm Wind, Allendale
- When
- August 17, 3:27 PM EST to 3:28 PM EST
- Where
- Allendale County, 2.22 mi SE of Allendale Oswald Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 32.980, -81.340
One tree down on Revolutionary Trail.
Thunderstorm Wind, Dorchester
- When
- August 17, 4:10 PM EST to 4:11 PM EST
- Where
- Dorchester County, 1.16 mi W of Jedburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 33.050, -80.250
Multiple trees down and blocking both lanes of Orangeburg Road near Grayback Road.
Thunderstorm Wind, Berkeley
- When
- August 17, 4:30 PM EST to 4:31 PM EST
- Where
- Berkeley County, 1.15 mi N of Cordesville Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.146, -79.877
Multiple trees down on Ironhorse Way and Holiness Lane.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Louisiana, August 17, 2012$210,000 · 52 kt wind · 3 events
- Flash Flooding and Debris Flow in Arizona, August 17, 20121 injured · $75,000 · 4 events
- Damaging Winds in South Carolina, August 17, 2012$65,000 · 65 kt wind · 10 events
- Hail and Lightning Strike in Arkansas, August 17, 2012$50,000 · 1 in hail · 3 events
- Flash Flooding and Damaging Wind in Nevada, August 17 to 18, 2012$28,000 · 54 kt wind · 4 events
- Damaging Wind in Georgia, August 17, 2012$30,000 · 60 kt wind · 1 event
- Damaging Wind and Lightning Strike in Florida, August 17, 2012$25,000 · 2 events
- Damaging Winds in Arkansas, August 17, 2012$20,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Texas, August 17, 2012$2,000 · 1.5 in hail · 10 events
- Damaging Winds in Georgia, August 17, 2012$11,000 · 55 kt wind · 7 events
- Damaging Winds and Lightning Strike in South Carolina, August 17, 2012$10,000 · 50 kt wind · 5 events
- Damaging Winds in North Carolina, August 17, 201250 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406066, 406067, 406068, 406069, 406071, 406073.